Oklahoma, 2005

Damaging Wind in Oklahoma, August 8, 2005

August 8, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 8, 1:44 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 8, 1:44 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT MON AUG 8 2005

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ONCE AGAIN THIS
AFTERNOON AS THE CAP WEAKENS ACROSS THE AREA. THERE IS THE POTENTIAL
THAT A FEW OF THE STORMS COULD BECOME BRIEFLY SEVERE. LOCALLY
GENERATED WINDEX GRIDS SUGGEST THAT MICROBURST WIND GUSTS IN EXCESS
OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS SHOWER
AND THUNDERSTORM ACTIVITY WILL DISSIPATE AROUND SUNSET.

LOW TEMPERATURES TONIGHT WILL BE SIMILAR TO THOSE THAT OCCURRED LAST
NIGHT. PERSISTENCE WILL ALSO BE THE RULE FOR HIGH TEMPERATURES OVER
THE NEXT COUPLE OF DAYS WITH MAYBE A DEGREE OR TWO VARIANCE EACH AFTERNOON.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AND
AGAIN ON WEDNESDAY ESPECIALLY ACROSS SOUTHEAST OKLAHOMA.

THERE IS SOME HOPE FOR A COOL DOWN EARLY NEXT WEEK AS A COLD FRONT
PUSHES INTO THE CENTRAL AND SOUTHERN PLAINS. WILL INCLUDE SLIGHT CHANCE POPS
FOR MONDAY IN ASSOCIATION WITH THIS FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  97  75  99 /  20  20  20  10
FSM   72  95  72  96 /  20  20  20  20
MLC   70  95  70  97 /  20  20  20  20
BVO   70  98  70 100 /  20  20  10  10
FYV   66  93  66  93 /  20  20  20  10
BYV   68  95  71  92 /  20  20  20  10
MKO   70  95  70  96 /  20  20  20  10
MIO   69  95  72  96 /  20  20  10  10
F10   70  93  70  97 /  20  20  20  10
HHW   70  96  71  96 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Aug 8, 12:00 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON AUG 8 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 8 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...2 PERCENT.
        ONSET...MID AFTERNOON.  ENDING AT SUNSET.
        AREA...NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
        ONSET...MID AFTERNOON.  ENDING AT SUNSET.
        AREA...NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
THIS AFTERNOON WILL BE MUCH LIKE YESTERDAY. ISOLATED THUNDERSTORMS
ARE EXPECTED DURING THE HEAT OF THE AFTERNOON INTO EARLY EVENING.
ONE OR TWO THUNDERSTORMS THAT DEVELOP MAY PRODUCE WIND GUSTS IN
EXCESS OF 40 MILES AN HOUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT INDEX POTENTIAL.

EXTENDED DISCUSSION...
TEMPERATURES WILL BE HOTTER THAN NORMAL THIS WEEK.
THE HEAT INDEX WILL APPROACH 105 THE NEXT SEVERAL
AFTERNOONS...AND PROBABLY EXCEED 105 AT SOME LOCATIONS FRIDAY
AND SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 8, 1:52 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT MON AUG 8 2005

OKZ069-082015-
ADAIR OK-
252 PM CDT MON AUG 8 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTVILLE...WHICH WAS NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM
INCLUDE...BARON...CHRISTIE...WESTVILLE...BALLARD AND WATTS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 8, 2:34 PM CST, 1 hour 56 minutes before
OKZ075-082115-
LATIMER OK-
334 PM CDT MON AUG 8 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 334 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF GOWEN...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VETERANS COLONY...WILBURTON...
YANUSH...HIGGINS...DAMON AND GOWEN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 8, 2:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 8 2005

OKZ057-082130-
CRAIG OK-
339 PM CDT MON AUG 8 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 339 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLOW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 8, 3:14 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT MON AUG 8 2005

OKZ073-082145-
PITTSBURG OK-
414 PM CDT MON AUG 8 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 414 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DOW...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON AND KREBS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Western Arkansas radar (KSRX), 160 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pushmataha

When
August 8, 4:30 PM CST
Where
Pushmataha County, Moyers
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.317, -95.650

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472611.